MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT375
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: exact date unknown, not provided, but the best estimate is end of (b)(6) 2017.Explant date: if explanted, give date: not applicable, as the lens remains implanted.(b)(4).An attempt has been made to obtain missing information; however, to date, no response has been received.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zxt375 14.5 diopter intraocular lens (iol) was implanted in the right eye (od) on (b)(6) 2017.Post-operatively, the patient reported his vision was amazing and he loved it, but gradually towards the end of (b)(6) 2017 his vision became blurry.Follow up with the doctor showed that the lens rotated 23 degrees from its original position.Laser treatment - limbal relaxation incision (lri) and lens repositioning was performed about a month from (b)(6) 2017, but with no improvement as the lens was still off by 11 degrees.At the patient's most recent follow up visit with the doctor on (b)(6) 2017, the post-operative refraction without correction was 20/70.However, refraction with correction was 20/25.There is also no plan to explant the lens.Reportedly, the patient has had a long history of astigmatism and had a detached retina in both eyes (ou) a while back.The patient was later referred to a different doctor, who also repositioned the lens with no improvement as the lens did not rotate back.The patient still complained of blurry vision, including the inability to drive and having difficulty reading.No additional information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the product was not returned to the manufacturing site as it remains implanted.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints have been received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key6967599
Report Number9614546-2017-01004
Device Sequence Number16395135
Product Code POE
UDI-Device Identifier05050474606869
UDI-Public(01)05050474606869(17)220116
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 11/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/16/2022
Device Model NumberZXT375
Device Catalogue NumberZXT375U145
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/26/2017
Supplement Date Received by Manufacturer10/24/2017
Initial Report FDA Received Date10/21/2017
Supplement Report FDA Received Date11/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;